Journal of AIDS and clinical research
Volume 3, Special Issue 2
We report the first published case of etravirine induced hypersensitivity reaction leading to fulminant hepatic failure in a 49-year-old female patient with Human Immunodefi ciency Virus. She presented with a life threatening rash and end stage organ damage requiring intensive care unit supportive care. Liver biopsy supported the diagnosis of drug-induced hypersensitivity. The patient recovered after withdrawal of etravirine and the use of systemic corticosteroids. The authors describe etravirine drug hypersensitivity as a clinically important reaction and that early recognition can improve survival.
Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.
Nabha, L., Balba, G. P., Tuazon, C., & Kumar, P. N. (2012). Etravirine induced severe hypersensitivity reaction and fulminant hepatitis: A case report and review of the literature. Journal of AIDS and Clinical Research, 3(SPL ISSUE2).